MAUDE Adverse Event Report: COOPERSURGICAL, INC. MILEX; GELLHORN FLEXIBLE PESSARY

COOPERSURGICAL, INC. MILEX; GELLHORN FLEXIBLE PESSARY
Model Number MXPGE2-1/4
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Rectovaginal Fistula (4509)
Date of Event 04/03/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
G2: denmark device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the gelhorn pessary created a hole between the patient's vagina and their rectum which allowed stool to pass through and out of the vaginal opening.Patient is scheduled for surgery to correct the fistula.Mxpge2-14 milex 2025-05-0000391.
 
Additional Manufacturer Narrative
Updated: b4, b2, g3, h1, h6.Supplemental submission is being made due to receiving an update on the patient expiring.Investigation is ongoing.Follow-up mdr will be filed upon completion of investigation.
 
Event or Problem Description
It was reported that the gelhorn pessary created a hole between the patient's vagina and their rectum which allowed stool to pass through and out of the vaginal opening.Patient is scheduled for surgery to correct the fistula.Update: june 15, 2025: the danish medicine agency has been informed from the healthcare facility that the patient involved in the incident has passed away.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h11.Distribution history: the lot number was not provided, so a manufacture date, dhr number and ship date are not available.Manufacturing record review: a review of the device history record could not be performed because the lot number was not provided.However, it should be noted at the time of manufacture, records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.A list of all mxpge2-1/4 units that were shipped to denmark was assembled.All dhr's were reviewed and no non-conformities, related to the complaint condition, were noted.The correct material was used, the method sheets were followed and the operators were trained to them.Parts were inspected and found to be acceptable.Incoming inspection review: the following lot numbers for part # mil0373 were inspected as these were used in workorders that were shipped to denmark: (b)(4).No non-conformances were detected in these lot number.Historical complaint review: a review of the 2-year complaint history showed no similar reported complaint conditions.This is an isolated incident.Product receipt: the complaint product has not been returned to coopersurgical.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Any relevant or clinical information: product surveillance made three good faith attempts with the customer to try and obtain further clinical details surrounding the event.Root cause: the milex pessary complies with the new regulation (eu) 2017/745 of the european parliament and the council on medical devices therefore, there is no indication of any biocompatibility issues that could have caused a lesion within the patient as indicated in complaint.Product labeling includes information indicating the importance of periodic removal of the pessary by the healthcare provider for inspection of the pessary and the vagina to reduce the likelihood of certain harms.Healthcare providers are also instructed to communicate the importance of this to their patients.The size is intended to be selected according to the feel and comfort of the patient and during consultation with the physician as indicated in the ifu.This shape is indicated for patients with third degree prolapse of procidentia.The controls to minimize the risk have already been put in place and the remaining risk is deemed acceptable.Among these controls we have the ifu indicating: frequent visits to the physician to review the patient's condition.The pessary is not meant to leave for long periods of time.A laceration like the one described in the complaint is highly likely to have caused some kind of bleeding.Ifu indicates that if there is bleeding, the patient needs to consult with a physician.Root cause is not applicable as the complaint condition was not confirmed.Coopersurgical will continue to monitor this complaint condition for trends.
 
Event or Problem Description
No additional information.

Brand Name
MILEX
Common Device Name
GELLHORN FLEXIBLE PESSARY
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key22088946
Report Number1216677-2025-00030
Device Sequence Number18157735
Product Code HHW
UDI-Device Identifier00888937006711
UDI-Public(01)00888937006711
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K904774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMXPGE2-1/4
Device Catalogue NumberMXPGE2-1/4
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/15/2025
07/25/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/03/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient SexFemale